Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 18, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 23, 2018, 5:14 PM EDT for Miami-Dade County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2018, 5:14 PM EDT (21:14 UTC)
- Expired
- Jun 23, 2018, 5:45 PM EDT
- In force
- 31 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 24 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.2 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1840 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
085
WUUS52 KMFL 232114
SVRMFL
FLC086-232145-
/O.NEW.KMFL.SV.W.0018.180623T2114Z-180623T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
514 PM EDT SAT JUN 23 2018
The National Weather Service in Miami has issued a
* Severe Thunderstorm Warning for...
Northern Miami-Dade County in southeastern Florida...
* Until 545 PM EDT.
* At 514 PM EDT, a severe thunderstorm was located over Marlins Park,
or over Miami, moving south at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Miami, Hialeah, Miami Beach, Coral Gables and Key Biscayne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.
&&
LAT...LON 2564 8015 2567 8035 2585 8030 2584 8012
TIME...MOT...LOC 2114Z 016DEG 13KT 2577 8023
HAIL...1.00IN
WIND...60MPH
$$
BAXTER2 follow-up statements
215
WWUS52 KMFL 232129
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
529 PM EDT SAT JUN 23 2018
FLC086-232145-
/O.CON.KMFL.SV.W.0018.000000T0000Z-180623T2145Z/
Miami-Dade FL-
529 PM EDT SAT JUN 23 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHERN MIAMI-DADE COUNTY...
At 528 PM EDT, a severe thunderstorm was located over Coconut Grove,
or over Coral Gables, moving south at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Miami, Hialeah, Miami Beach, Coral Gables and Key Biscayne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Miami. You can also share your report with NWS Miami on Facebook and
Twitter.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2564 8015 2567 8035 2583 8030 2581 8012
TIME...MOT...LOC 2128Z 354DEG 11KT 2573 8023
HAIL...1.00IN
WIND...60MPH
$$
BAXTER273
WWUS52 KMFL 232136
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
536 PM EDT SAT JUN 23 2018
FLC086-232145-
/O.EXP.KMFL.SV.W.0018.000000T0000Z-180623T2145Z/
Miami-Dade FL-
536 PM EDT SAT JUN 23 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MIAMI-DADE COUNTY
WILL EXPIRE AT 545 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Miami.
LAT...LON 2564 8015 2567 8035 2583 8030 2581 8012
TIME...MOT...LOC 2135Z 016DEG 13KT 2573 8023
$$
BAXTERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 4:05 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 23, 4:05 PM EDT, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service Miami FL 405 PM EDT Sat Jun 23 2018 .DISCUSSION... Weak surface ridging and ample moisture over the area today has led to light winds along with numerous thunderstorms. The storms formed along both sea breezes during the late morning and midday hours. Although both sea breezes continued inland, the storms remained nearly stationary a short distance inland from both coasts through early afternoon. Since that time, the storms have pulsed up and down and shifted locations as boundary collisions have been occurring through the afternoon. During the late afternoon hours, expect greater coverage over the northern two- thirds of South FL compared to far southern areas. Sunday, a surface high over the northeastern Gulf will turn the winds over South FL to be from the southeast Sunday through Tuesday. This will keep ample moisture over the region, with PWATS averaging around 2.0-2.2 inches. Showers and storms are likely each afternoon. Storm motion will be east to west, or southeast to northwest. Expect a chance of midday storms closer to east coast and interior, with more storms interior to Gulf Coast later in the day. Scattered nighttime storms will be possible over the Atlantic and Gulf waters with isolated activity possible along the east coast. The pattern does not really change much for the middle to latter portion of next week. Weak ridging will still generally be located to our north. This should keep the 500mb temps on the warm side, and allow the weather to be mainly sea breeze dominated for the week. The general wind is forecast to remain out of the southeast for the rest of the week. Showers and thunderstorms are forecast each day for the afternoons across South Florida. Basically, the typical summertime pattern of diurnal showers and storms over the mainland and some nocturnal activity over the coastal waters each night. During the middle of next week, we could be looking at heat index values in the 105-108 range for areas near the Gulf Coast. && .MARINE... Very light winds are expected for all waters through tonight, except in/near thunderstorms. Beginning Sunday, a general southeast wind is expected for the remainder of the week. Showers and thunderstorms will be possible through the week. Seas are forecast to run up to around 2 feet, with locally rough seas under gusty showers and thunderstorms. Also, with a light wind field in the mornings, and then with any convection in the afternoon, along with boundary collisions, waterspouts will continue to be possible. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 76 90 77 89 / 40 50 20 50 Fort Lauderdale 78 89 79 89 / 40 50 30 50 Miami 78 91 78 89 / 40 60 20 50 Naples 77 92 77 92 / 40 60 40 60 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && DISCUSSION...98/ABH MARINE...98/ABH
Hazardous weather outlook, Jun 23, 1:16 PM EDT, 3 hours 58 minutes before
Hazardous Weather Outlook for South Florida...UPDATED National Weather Service Miami FL 116 PM EDT Sat Jun 23 2018 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 240530- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 116 PM EDT Sat Jun 23 2018 ...Numerous Thunderstorms Interior and East Coast... ...Local Street Flooding Possible... ...Isolated Waterspouts Atlantic Waters and Lake Okeechobee... This hazardous weather outlook is for South Florida. .DAY ONE...THIS AFTERNOON AND TONIGHT Thunderstorms: Scattered to numerous thunderstorms have developed over the interior and east coast sections of South Florida today, with more isolated activity near the Gulf Coast. Lightning will be the primary hazard, with heavy downpours and brief gusty winds also possible. Waterspouts: Isolated waterspouts will be possible today over Lake Okeechobee and in the Atlantic waters including Biscayne Bay. Flooding: Slow-moving thunderstorms may produce brief local flooding of streets or low lying areas along the east coast and near Lake Okeechobee this afternoon and evening. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Thunderstorms are possible each day with the highest coverage during afternoons and evenings. The primary threat will be lightning, although gusty wind and locally heavy rain are also possible. Heat index values at or above 105 will be possible over the interior and Gulf Coast region Tuesday through Friday next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, however individual spotters are encouraged to report high wind and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. RAG
In the hours before
Special weather statement, Jun 23, 4:04 PM EDT, 1 hour 10 minutes before
Special Weather Statement National Weather Service Miami FL 404 PM EDT SAT JUN 23 2018 FLZ071-072-172-232030- Inland Broward County FL-Coastal Broward County FL- Metro Broward County FL- 404 PM EDT SAT JUN 23 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BROWARD COUNTY UNTIL 430 PM EDT... * At 404 PM EDT, National Weather Service meteorologists were tracking strong thunderstorms along a line extending from Dania Beach to near Weston. These storms were nearly stationary. * Small hail and winds in excess of 45 mph will be possible with these storms. * Locations impacted include... Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Davie, Plantation, Sunrise, Tamarac, Hallandale, Lauderhill, Weston, Oakland Park, Lauderdale Lakes, Dania Beach, Cooper City, West Park, Wilton Manors, Lazy Lake, Estates Of Fort Lauderdale and Fort Lauderdale - Hollywood International Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with these storms. If you can hear thunder, you are close enough to be struck! Seek a safe shelter inside a building or vehicle. This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2598 8009 2597 8041 2618 8041 2618 8008 TIME...MOT...LOC 2004Z 002DEG 3KT 2607 8013 2611 8035 BAXTER
Special weather statement, Jun 23, 4:25 PM EDT, 49 minutes before
Special Weather Statement National Weather Service Miami FL 425 PM EDT SAT JUN 23 2018 FLZ072>074-172-173-232115- Coastal Broward County FL-Metropolitan Miami Dade FL- Metro Broward County FL-Inland Miami-Dade County FL- Coastal Miami Dade County FL- 425 PM EDT SAT JUN 23 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MIAMI-DADE AND SOUTHEASTERN BROWARD COUNTIES UNTIL 515 PM EDT... * At 425 PM EDT, National Weather Service meteorologists were tracking strong thunderstorms along a line extending from Hallandale to Intersection I-75 And Griffin Road. Movement was south at 5 to 10 mph. * Small hail, funnel clouds, and winds in excess of 45 mph will be possible with these storms. * Locations impacted include... Hialeah, Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Davie, Miami Beach, Plantation, Sunrise, Surfside, Hallandale, Miami Gardens, Weston, North Miami, North Miami Beach, Aventura, Dania Beach, Miami Lakes, Cooper City and Hialeah Gardens. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with these storms. If you can hear thunder, you are close enough to be struck! Seek a safe shelter inside a building or vehicle. This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. && LAT...LON 2586 8009 2587 8037 2612 8037 2611 8008 TIME...MOT...LOC 2025Z 343DEG 9KT 2598 8012 2606 8033 BAXTER
Special weather statement, Jun 23, 4:50 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Miami FL
450 PM EDT SAT JUN 23 2018
FLZ073-074-173-232130-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
450 PM EDT SAT JUN 23 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE COUNTY UNTIL
530 PM EDT...
* At 449 PM EDT, National Weather Service meteorologists were
tracking a developing line of strong thunderstorms from Ojus to
Goulds. These storms were slowly moving southeast.
* Small hail and winds in excess of 45 mph will be possible with
these storms.
* Locations impacted include...
Miami, Hialeah, Miami Beach, Coral Gables, Key Biscayne, South
Miami, Surfside, Black Point, Miami Gardens, Virginia Key, Kendall,
The Redland, North Miami, Doral, North Miami Beach, Aventura, Miami
Lakes, Hialeah Gardens, Sunny Isles Beach and Pinecrest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2597 8004 2594 8004 2550 8017 2555 8048
2597 8028
TIME...MOT...LOC 2049Z 313DEG 4KT 2596 8017 2557 8039
BAXTERThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 4:04 PM EDT | Special Weather Statement | MFL | Broward | 26 min |
| Jun 23, 4:25 PM EDT | Special Weather Statement | MFL | Broward | 50 min |
| Jun 23, 4:44 PM EDT | Special Marine Warning | MFL | 46 min | |
| Jun 23, 4:50 PM EDT | Special Weather Statement | MFL | Miami-Dade | 40 min |
| Jun 23, 5:01 PM EDT | Special Marine Warning | MFL | 59 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.